MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SYNTEL SILICONE OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SYNTEL SILICONE OVER-THE-WIRE EMBOLECTOMY CATHETER
Catalog Number A4E08
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon ruptured during inflation to remove a blood clot for an embolectomy procedure.The saline volume did not exceed the recommended volume.It appears the catheter was used at the stenotic regions.No fragment was left inside the patient.The device was checked prior to use.The procedure was successfully completed using another device.No injury was reported to the patient.
 
Additional Manufacturer Narrative
The product was not returned for investigation.The exact cause of the reported balloon rupture could not be determined.Balloon ruptures are an inherent risk of using this product.As stated in the ifu, complications may occur during the use of embolectomy catheters.These may include intimal disruption, vessel wall perforation, balloon rupture with fragmentation, tip separation, local or systemic infection, arterial thrombosis, local hematomas, air embolus, rupture of an aneurysm, arterial spasm, distal embolus of blood clots or arteriosclerotic plaque, arterial dissection, and hemorrhage.Arterial rupture or balloon failure due to sharp calcified plaque may occur.The possibility of balloon rupture must be taken into account when considering the risks involved in the catherization procedure.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.

Brand Name
SYNTEL SILICONE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key20587607
Report Number1220948-2024-00213
Device Sequence Number20474839
Product Code DXE
UDI-Device Identifier00840663109937
UDI-Public(01)00840663109937(11)230712(17)280628(10)PYT1182(91)A4E08
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA4E08
Device Lot NumberPYT1182
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown